Alert archive / Iowa / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 55, NWS La Crosse, WI

June 12, 2024Allamakee County, Clayton County, Iowa; Crawford County, Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 12, 2024, 3:32 PM CDT for Allamakee County, Clayton County, Iowa; Crawford County, Grant County, Wisconsin. It was in force for 58 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2024, 3:32 PM CDT (20:32 UTC)
Expired
Jun 12, 2024, 4:30 PM CDT
In force
58 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 97 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:53 PM CDTTSTM WND DMGGuttenberg, IATrees and power lines down.
Jun 12, 3:54 PM CDTTSTM WND DMGGlen Haven, WIA few trees down around Glen Haven and Bagley. Fire Department estimated 60 to 70 mph winds.
Jun 12, 3:55 PM CDTTSTM WND GST 492 Sse Prairie Du Chien, WIAWOS station KPDC Prairie Du Chien Airport.
Jun 12, 4:07 PM CDTTSTM WND GST 641 Ne Boscobel, WIASOS station KOVS Boscobel Airport.
Jun 12, 4:11 PM CDTTSTM WND DMG2 Nw Burton, WIReport from mPING: 3-inch tree limbs broken; Power poles broken.
Jun 12, 4:25 PM CDTTSTM WND DMG3 Sw Bridgeport, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WUUS53 KARX 122032
SVRARX
IAC005-043-WIC023-043-122130-
/O.NEW.KARX.SV.W.0055.240612T2032Z-240612T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
332 PM CDT Wed Jun 12 2024

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Central Clayton County in northeastern Iowa...
  Southeastern Allamakee County in northeastern Iowa...
  Northwestern Grant County in southwestern Wisconsin...
  Southern Crawford County in southwestern Wisconsin...

* Until 430 PM CDT.

* At 330 PM CDT, severe thunderstorms were located along a line
  extending from near Harpers Ferry to near Monona to near Volga,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Trained weather spotters. Multiple reports of tree limbs 
           down have been reported near Postville, Waucoma, and in 
           the Yellow river basin since 245 pm. 

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Prairie Du Chien, Elkader, McGregor, Marquette, Harpers Ferry, 
  Farmersburg, and Volga around 335 PM CDT.
  Garnavillo around 340 PM CDT.
  Guttenberg around 350 PM CDT.
  Bloomington around 355 PM CDT.
  Boscobel and Cassville around 400 PM CDT.

Other locations impacted by these severe thunderstorms include
Mederville, Eastman, Giard, Watson, Beetown, Highway 13 And County C
24, and County Roads K And T.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4278 9161 4282 9161 4304 9141 4324 9128
      4327 9067 4298 9068 4271 9086
TIME...MOT...LOC 2030Z 281DEG 39KT 4321 9121 4302 9131 4278 9158 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Baumgardt
3 follow-up statements
329 
WWUS53 KARX 122053
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
353 PM CDT Wed Jun 12 2024

IAC005-122101-
/O.CAN.KARX.SV.W.0055.000000T0000Z-240612T2130Z/
Allamakee IA-
353 PM CDT Wed Jun 12 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLAMAKEE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 4277 9150 4308 9119 4308 9118 4310 9118
      4325 9105 4327 9067 4298 9068 4271 9086
TIME...MOT...LOC 2051Z 275DEG 41KT 4321 9084 4301 9098 4276 9121 

$$

IAC043-WIC023-043-122130-
/O.CON.KARX.SV.W.0055.000000T0000Z-240612T2130Z/
Clayton IA-Grant WI-Crawford WI-
353 PM CDT Wed Jun 12 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL CLAYTON...NORTHWESTERN GRANT AND SOUTHERN CRAWFORD
COUNTIES...

At 351 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Boscobel to 8 miles east of
Prairie Du Chien to near Guttenberg, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters reported numerous trees and power 
         lines downed in southern Allamakee county as the storms 
         moved through. 

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Guttenberg, Boscobel, and Bloomington around 355 PM CDT.
  Cassville around 400 PM CDT.

Other locations impacted by these severe thunderstorms include
Mederville, Eastman, Beetown, Highway 13 And County C 24, County
Roads K And T, Bridgeport, and Nelson Dewey State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4277 9150 4308 9119 4308 9118 4310 9118
      4325 9105 4327 9067 4298 9068 4271 9086
TIME...MOT...LOC 2051Z 275DEG 41KT 4321 9084 4301 9098 4276 9121 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Baumgardt
797 
WWUS53 KARX 122106
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
406 PM CDT Wed Jun 12 2024

IAC043-WIC023-043-122130-
/O.CON.KARX.SV.W.0055.000000T0000Z-240612T2130Z/
Clayton IA-Grant WI-Crawford WI-
406 PM CDT Wed Jun 12 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN CLAYTON...NORTHWESTERN GRANT AND SOUTHEASTERN
CRAWFORD COUNTIES...

At 404 PM CDT, severe thunderstorms were located along a line
extending from near Boscobel to 7 miles west of Fennimore to near
Cassville, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Law enforcement reported wind damage in Guttenburg Iowa and 
         Bagley Wisconsin with these storms around 345 pm. 

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
southeastern Clayton, northwestern Grant and southeastern Crawford
Counties, including the following locations... Mount Ida, Plugtown,
Mount Zion, Harris Ridge, Highways 60 And 61, Beetown, and County
Roads K And T.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4275 9127 4304 9103 4326 9085 4327 9067
      4298 9068 4271 9086
TIME...MOT...LOC 2104Z 281DEG 39KT 4318 9066 4298 9080 4273 9103 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Baumgardt
366 
WWUS53 KARX 122123
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
423 PM CDT Wed Jun 12 2024

IAC043-WIC023-122131-
/O.CAN.KARX.SV.W.0055.000000T0000Z-240612T2130Z/
Clayton IA-Crawford WI-
423 PM CDT Wed Jun 12 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAYTON AND
SOUTHEASTERN CRAWFORD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 4272 9096 4272 9097 4300 9087 4311 9080
      4312 9074 4317 9070 4317 9068 4298 9068
      4271 9086
TIME...MOT...LOC 2121Z 281DEG 39KT 4315 9043 4295 9057 4270 9080 

$$

WIC043-122130-
/O.CON.KARX.SV.W.0055.000000T0000Z-240612T2130Z/
Grant WI-
423 PM CDT Wed Jun 12 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL GRANT COUNTY...

At 421 PM CDT, severe thunderstorms were located along a line
extending from near Muscoda to near Fennimore to near Balltown,
moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Law enforcement. Multiple reports of tres and power lines 
         down have been reported. also, a measured wind gust to 64 
         mph was reported at Boscobel at 307 pm 

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Boscobel, Beetown, Mount Ida, Mount Hope, Woodman, Porters Bridge,
Werley, Boydtown, Klondyke Secluded Acres, and County Roads K And T.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4272 9096 4272 9097 4300 9087 4311 9080
      4312 9074 4317 9070 4317 9068 4298 9068
      4271 9086
TIME...MOT...LOC 2121Z 281DEG 39KT 4315 9043 4295 9057 4270 9080 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Baumgardt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:16 PM CDT, 16 minutes earlier. Its key messages:

  • Shower and storm risk continues through the afternoon, with a secondary round of storms expected to move across the area tonight. Some storms tonight may be severe with the primary threat strong winds and secondary threat hail.
  • Additional chances for showers and storms spot the forecast tomorrow and then again over the weekend into early next week.
  • Above normal temperatures for early next week with highs currently forecast into the mid 80s to potentially low 90s.
Area forecast discussion, Jun 12, 3:16 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
316 PM CDT Wed Jun 12 2024

.KEY MESSAGES...

- Shower and storm risk continues through the afternoon, with a
  secondary round of storms expected to move across the area
  tonight. Some storms tonight may be severe with the primary
  threat strong winds and secondary threat hail.

- Additional chances for showers and storms spot the forecast tomorrow
  and then again over the weekend into early next week.

- Above normal temperatures for early next week with highs
  currently forecast into the mid 80s to potentially low 90s.

&&

.MESOSCALE...
Issued at 310 PM CDT Wed Jun 12 2024

An MCS took shape across south-central Minnesota around midday
and has progressed along the MN/IA border and as of 3pm was
located along a line from Fayette to Winona county. Outflow from
earlier convection has been undercutting this complex from
north to south over the course of the last few hours, limiting
the wind threat to the southern apex of the complex along a line
from Mitchell to Winneshiek counties. The complex as a whole
should weaken as it progresses east of the Mississippi River,
but with DCAPE values of 1000-1400 J/kg ahead of the line,
cannot rule out wind issues throughout the lifespan of the event
as it moves eastward through Grant County.

Attention then turns upstream to the cold front that initiates
convection over northern and western Minnesota later this
afternoon. The CAMSs have failed to adequately handle the
strength of the cold pool in our area from the earlier
convection both from a temperature and convective morphology
standpoint. This does not lend much confidence for how storms
will evolve once they reach this modified airmass this evening.
Overall, the severe threat with the second line looks to be on
par with what is transpiring this afternoon with hail and wind
being the main threats.

&&

.DISCUSSION...
Issued at 150 PM CDT Wed Jun 12 2024

Thursday and Friday:

An upper level shortwave trough is forecast to track north of the
area into the Great Lakes area, with an associated 60-90 kt mid-
level jet moving eastward across the region. At the surface the cold
front will continue to sag down through the area and eventually
south of the local area. Hi-res model guidance shows a line of
showers and perhaps storms developing and moving down across the
forecast area through the day on Thursday. Instability looks to
build south of the front locally across our southern counties in the
afternoon, but continues to get shunted southward. There still
remain some differences in hi-res guidance on the location of storm
development with some showing storms on our southern border and
others south of our local area. For now, SPC has our southern tier
of northeast Iowa and southwest Wisconsin counties in a Marginal
Risk (1 out of 5) for severe weather.

Otherwise, surface high pressure builds across the region for
Friday, with drier conditions and highs forecast in the mid 70s to
lower 80s across the area.

Weekend & Beyond: Additional Shower and Storm Chances

Upper level ridging will continue to build eastward as we head into
the weekend. Model guidance shows a couple shortwave troughs lifting
northeastward, riding on the backside of the ridge. Moisture will be
on the increase with models showing PWATs pushing 1.5+ inches. At
the surface a frontal boundary will be lifting up towards the region
with an axis of instability (~1000 - 2500+ J/kg) building south of
the front. This looks to bring our next chances for showers and
storms across the region, with the current forecast increasing
chances Saturday afternoon and into Saturday night. There still
appear to be some model differences on shower and storm chances
Sunday, with some dependency likely on how convection on
Saturday plays out. Ensembles suggest quite a bit of instability
builds back in Sunday, though current deterministic GFS model
forecast soundings do show capping in place for much of the day
along with weaker shear values.

Overall, will continue to monitor trends in the coming days to
determine the severe weather risk. Otherwise, as was previously
mentioned moisture conditions suggest that locally heavy rainfall
could be a concern for the weekend, especially if storms train over
the same areas. Of note, parts of the forecast area are highlighted
in the Excessive Rainfall Outlook for this time period.

Beyond the weekend, upper level ridging will continue to build
across the eastern U.S. resulting in southwesterly flow over the
local region. There is still plenty to work out in the details with
the potential for various disturbances to move through the flow. The
resulting extended forecast keeps broad precipitation chances (~20-
50%) in across the forecast area for the early part of the week.
However, with a moist and unstable environment in place across the
region, this will be another time to watch for potential strong to
severe thunderstorms. Keep up to date as details are refined in the
coming days.

Early Next Week: Above Normal Temperatures

Another point of interest revolves around increased (above normal)
high/low temperatures across the region. There are still some
differences between the ensemble solutions on just how warm, but
current guidance supports temperatures in the mid 80s to potentially
lower 90s. As a result, the current forecast would suggest that heat
index values could rise into the low 90s for some through the
period.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 104 PM CDT Wed Jun 12 2024

The main concern this TAF period will be with showers and
thunderstorms currently pushing into the local area. With
satellite imagery showing quite a bit of lightning with these
storms have opted to include it with the current issuance.
Increased wind gusts have also been observed and will be
possible with any stronger storms as well. Will continue to
monitor conditions in the near term and expect there may be
updates through the afternoon and evening. A second round of
showers and storms are expected to move across the area ahead of
a frontal boundary late this evening/into tonight. Some timing
adjustments may be needed with future issuances.

&&

.CLIMATE...
Issued at 224 AM CDT Wed Jun 12 2024

A strong upper level ridge will build northward into the region
for early next week. Both high and low temperatures will likely
climb into the 85th or higher from at least Monday into
Tuesday. While high temperatures (mid-80s to around 90) look to
be too low for records to be tied or broken, the low
temperatures (around 70 to the mid-70s) along and south of
Interstate 90 will be warm enough for some potential warm low
records to be tied or broken. At this time, the highest chances
look be on Tuesday.

Looking further out, CPC continues to have a slight (20-40%)
risk (20-40%) for excessive heat for areas along and south of
Interstate 90 from June 19 through June 25.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

MESOSCALE...Skow
DISCUSSION...EMS
AVIATION...EMS
CLIMATE...Boyne
Hazardous weather outlook, Jun 12, 4:27 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
427 AM CDT Wed Jun 12 2024

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-131100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
427 AM CDT Wed Jun 12 2024

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered storms will be possible from late this morning into
tonight. Some could be severe (level 2 out of 5 risk) with
damaging winds and large hail the main threats between noon and
8 PM tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional scattered storms are expected for the Father's Day
weekend. Some of these storms could be strong to potentially
severe on Saturday night and Sunday afternoon and evening. The
main threats are damaging winds and large hail.

Throughout the weekend, these showers and storms will be highly
efficient rain producers. This could potentially result in some
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between noon and 8 PM.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Boyne

In the hours before

Local storm report, Jun 12, 2:24 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
224 PM CDT Wed Jun 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     Tstm Wnd Gst     2 E Elma                43.25N 92.40W
06/12/2024  E60 MPH          Howard             IA   911 Call Center

            Dispatch reports fire department had
            estimated 60 mph winds east of Elma and
            spotted a possible funnel cloud.

&&
Local storm report, Jun 12, 2:31 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service La Crosse WI
231 PM CDT Wed Jun 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Tstm Wnd Gst     3 W Saratoga            43.37N 92.47W
06/12/2024  M43 MPH          Howard             IA   Mesonet

            Mesonet station SRGI4 Saratoga Direction is
            350 degrees.

&&

db
Local storm report, Jun 12, 2:55 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
255 PM CDT Wed Jun 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     Tstm Wnd Dmg     1 S Calmar              43.17N 91.86W
06/12/2024                   Winneshiek         IA   Trained Spotter

            A few tree limbs up to 10 inch diameter
            broken off.

&&
Special weather statement, Jun 12, 3:11 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service La Crosse WI
311 PM CDT Wed Jun 12 2024

IAZ010-011-029-030-WIZ054-061-122115-
Clayton IA-Winneshiek IA-Fayette IA-Allamakee IA-Crawford WI-
Grant WI-
311 PM CDT Wed Jun 12 2024

...STRONG THUNDERSTORMS IN FAR NORTHEAST IOWA MOVING INTO SOUTHWEST
WISCONSIN THROUGH 415 PM CDT...

At 308 PM CDT, automated weather observations and trained spotters
were reporting winds gusting from 40 to 50 mph with strong
thunderstorms along a line extending from near Waukon to near
Postville to near Sumner. Movement was east at 40 mph.

HAZARD...Wind gusts of 35 to 50 mph and pea size hail. Some gusts to
         60 mph are possible.

SOURCE...Automated weather observations.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Prairie Du Chien, Waukon, West Union, Guttenberg, Elkader, Postville,
Monona, Fayette, McGregor, Garnavillo, Elgin, Clermont, Marquette,
Harpers Ferry, Farmersburg, Volga, Hardin, Bridgeport, Seneca, and
Eastman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4327 9087 4273 9105 4275 9134 4281 9199
      4306 9171 4331 9163
TIME...MOT...LOC 2008Z 289DEG 36KT 4331 9154 4306 9164 4283 9201

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Baumgardt
Local storm report, Jun 12, 3:19 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
319 PM CDT Wed Jun 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Non-Tstm Wnd Gst 2 SSE Kellogg           44.28N 91.99W
06/12/2024  M49 MPH          Wabasha            MN   Mesonet

            Mesonet station MN069 U.s.61 - Kellogg - Mp
            53.

&&

db
Special weather statement, Jun 12, 3:23 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
323 PM CDT Wed Jun 12 2024

MNZ079-087-088-095-096-WIZ032>034-041-122100-
Wabasha MN-Olmsted MN-Fillmore MN-Winona MN-Houston MN-Buffalo WI-
Jackson WI-Trempealeau WI-La Crosse WI-
323 PM CDT Wed Jun 12 2024

...GUSTY WINDS WILL IMPACT SOUTHEAST MINNESOTA AND FAR WEST-CENTRAL
WISCONSIN THROUGH 400 PM CDT...

At 320 PM CDT, strong winds were occurring on the backside of a line
of showers moving southeast through the region.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Automated weather observations.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winona, Arcadia, Wabasha, Whitehall, Alma, Buffalo, Holmen, Goodview,
St. Charles, Plainview, Chatfield, Eyota, Rushford, Lewiston,
Trempealeau, Galesville, Blair, Independence, Elgin, and Buffalo
City.

This includes Interstate 90 in Minnesota between mile markers 214 and
274.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4410 9115 4392 9128 4367 9157 4392 9246
      4442 9206 4441 9115
TIME...MOT...LOC 2020Z 273DEG 35KT 4429 9118 4431 9182 4379 9230

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Skow

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:08 PM CDTSpecial Weather StatementARXMitchell67 min
Jun 12, 1:58 PM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Winneshiek77 min
Jun 12, 2:18 PM CDTSevere Thunderstorm WarningARXHoward, Winneshiek42 min
Jun 12, 2:34 PM CDTSevere Thunderstorm WarningARXHoward, Winneshiek41 min
Jun 12, 2:56 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette, Winneshiek49 min
Jun 12, 3:11 PM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette64 min
Jun 12, 12:39 PM CDTSpecial Weather StatementARXLa Crosse51 min
Jun 12, 3:23 PM CDTSpecial Weather StatementARXBuffalo, Trempealeau37 min
Jun 12, 4:03 PM CDTSevere Thunderstorm WarningARXGrant, Richland42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2024Severe Thunderstorm Warnings in Wisconsin, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.